My doc drank the statin kool-aid and I went along with him. My LDL wasn't sky high, but as a diabetic he didn't want me to have any at all. After trials with several different statins and pain in several different muscles, I stood up and declared I was discontinuing. He has never taken my pain complaints seriously (I'm female). That was several months ago, but the pain in my left arm is continuing!!! Using it only makes it worse rather than better and it does impact my daily life...getting dressed, driving, carrying anything, etc.
I found an article just last night titled The Spectrum of Statin Myopathy by P.Mohassel, A.Mammen, which discussed toxic myopathy with associated autoantibodies and immunogenetic risk factors. Some patients develop autoimmune necrotizing myopathy that progresses despite discontinuation of the statin and require immunosuppressive therapy. A lot more very technical stuff, but I need a female rheumatologist that knows about this stuff and will believe me or else an arm transplant. I tried.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.